Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can metformin cause swelling in the leg?

Hi I am a 65 yr old female. I have been on metformin for a few wks and now have swelling in my right leg. It started a month ago with swelling in my inside knee and half way up my leg. Now is all the way up my leg with pain in back of my thigh. I have a Dr. appt in Dec. but should I wait this long to see my Dr.
Tue, 29 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Swelling in one leg is not a common side effect of Metformin. Swelling can be related to may other causes such as water retention or venous insufficiency. I recommend to do an ultrasound of the leg for further evaluation.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Metformin


Can metformin cause swelling in the leg?

Hello, Swelling in one leg is not a common side effect of Metformin. Swelling can be related to may other causes such as water retention or venous insufficiency. I recommend to do an ultrasound of the leg for further evaluation. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician